Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

No bowel movement for a week,already taken lactulose

I have not had a bowel movement in a week now and have gone to the doctor. I was prescribed Lactulose , 1 tbp until I have bowel movement. I also used a suppository and was told by my doctor to go to the emergency by Friday if no movement at all. I had a little last night but I still feel that is very small amount considering I have not had a bowel movement for a week. Do I still go to the emergency room? FYI I always have consitipation sometime at least 4 days of not having one but never more than a week.
Asked On : Sun, 18 Mar 2012
Answers:  1 Views:  279
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi Jocelynjotie,welcome to H.C.M.Forum. i think that you are having constipation, but not absence of bowel movement, where you will have distended stomach, and pain. you need to use gastro kinetic drugs like bisacodyl or need enema under the supervison of a gastro enterologist.need not worry. thank you.
Answered: Sun, 18 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor